Alert archive / Kansas / Special Weather Statements in 2016
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jul 1, 2016, 7:04 PM CDT for Stanton County, Kansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2016, 7:04 PM CDT (00:04 UTC)
- Expired
- Jul 1, 2016, 7:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Dodge City, KS
County Stanton County, KS
The radar
The Dodge City radar (KDDC), 162 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
960 WWUS83 KDDC 020004 SPSDDC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 704 PM CDT FRI JUL 1 2016 KSZ061-074-075-084-020045- GRANT KS-HAMILTON KS-MORTON KS-STANTON KS- 704 PM CDT FRI JUL 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MORTON...SOUTH CENTRAL HAMILTON...CENTRAL STANTON AND NORTHWESTERN GRANT COUNTIES UNTIL 745 PM CDT/645 PM MDT/... AT 704 PM CDT/604 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES SOUTH OF MANTER...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JOHNSON CITY AND MANTER. LAT...LON 3736 10180 3746 10196 3780 10190 3772 10148 TIME...MOT...LOC 0004Z 204DEG 25KT 3748 10188 $$ FINCH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 1, 6:00 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 1, 6:00 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 600 PM CDT FRI JUL 1 2016 ...Updated Aviation... .UPDATE... Issued at 525 PM CDT Fri Jul 1 2016 Updated rainfall/thunderstorm coverage in the grids, along with QPF/wx/sky grids, to align with radar/satellite trends, the neighboring WFOs, and the HRRR forecasts through tonight. Radar trends show strong to severe convection west of Lamar and approaching Elkhart. In the short term, there will be a limited threat of severe weather across far SW Kansas, where the instability axis resides, with ML CAPE near 2000 J/kg. Later tonight, agree with previous forecaster that another MCS will track mainly across the northern zones. 18z GFS and HRRR strongly suggest this evolution, as such increased pops into the likely/definite category north of Dodge City. Primary threat through tonight will be excessive rainfall and localized flooding, with an exceptionally moist atmosphere with precipitable water ranging from 1.6 inches NW to 1.8 inches SE as of 5 pm mesoanalysis. Will need to consider a flash flood watch over the next few hours. && .SHORT TERM...(This evening through Saturday) Issued at 249 PM CDT Fri Jul 1 2016 A stronger upper level shortwave trough will move from Four Corners region and into western Kansas tonight. Another MCS (Mesoscale Convective Complex) will likely move out of Colorado and and across much of western Kansas tonight with several upper level waves. Current models however forecast the best QPF and best heavy rain chances north of Dodge City with the area from around Syracuse to near Garden City and LaCrosse and north. Will graduate rainfall chances with that in mind. Severe chances look minimal tonight with maybe some small hail and strong winds to 40 to 50 mph. Very heavy rainfall is expected wherever the MCS tracks with precipitable water values from 1.5 to near 2 inches. Lows tonight will range in the mid to upper 60s. For Saturday, the strong shortwave will continue to move across western Kansas with an attendant cold front. The cold front is forecast to be near Hays to Dodge City and Meade by mid afternoon with the best chances for storms near and east of the front. Strong to severe storms are possible mainly along and east of the cold front with 2000 to 3000 J/kg CAPE and strong mid level shear. Highs will be around 90 east of the front and low to mid 80s west. .LONG TERM...(Saturday night through Friday) Issued at 307 PM CDT Fri Jul 1 2016 For Saturday night, a cold front will continue to move east into central Kansas with lingering strong to severe thunderstorms mainly east of Dodge City into parts of south central Kansas. Then for Sunday into next Friday, a mainly dry period is forecast with a warming trend. Highs warm from the 80s Sunday and around 90 for Monday, the 4th of July, into the mid to upper 90s from Tuesday into next Friday, as warmer upper level ridging builds into the Central Plains. Overnight lows will gradually warm also from 60s into the 70s. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 600 PM CDT Fri Jul 1 2016 Scattered, mainly nocturnal, convection will continue to impact aviation and be the main challenge in the 00z TAFs. Highest confidence that convective TEMPO groups will be needed at GCK later this evening and HYS overnight. Model consensus is for another MCS complex to track across western Kansas tonight, with TAF amendments likely. Severe risk will be limited to outflow wind gusts to near 50 kts. Excessively heavy rain is likely from any storm, with brief IFR likely. Consensus of short term models places the lowest (MVFR/IFR) stratus cigs near HYS beginning around 09z Sat. SE winds will persist outside of convection. Another brief break of dry weather around 15-18z Sat, before scattered TSRA redevelop by 21z Sat. && .PRELIMINARY POINT TEMPS/POPS... DDC 68 85 64 82 / 40 50 40 20 GCK 67 83 63 83 / 60 40 40 10 EHA 65 87 63 87 / 50 50 40 10 LBL 70 88 65 85 / 40 50 40 10 HYS 64 79 62 78 / 80 50 50 20 P28 70 91 69 84 / 30 60 70 30 && .DDC Watches/Warnings/Advisories... NONE. && UPDATE...Turner SHORT TERM...Kruse LONG TERM...Kruse AVIATION...Turner
Hazardous weather outlook, Jul 1, 3:48 AM CDT, 15 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 348 AM CDT FRI JUL 1 2016 KSZ030-031-043>046-061>066-074>081-084>090-020900- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 348 AM CDT FRI JUL 1 2016 /248 AM MDT FRI JUL 1 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL KANSAS THIS MORNING. ADDITIONAL THUNDERSTORMS LOOK TO DEVELOP OR MOVE INTO THE AREA LATE THIS AFTERNOON INTO TONIGHT. A FEW STORMS ACROSS NORTHERN PORTIONS OF THE CWA MAY BECOME SEVERE WITH DAMAGING WINDS BEING THE MAIN CONCERN. IN ADDITION, HEAVY RAIN WILL ACCOMPANY THE STRONGEST STORMS POSSIBLY CAUSING FLOODING IN SOME AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS WEEKEND. AS OF NOW, NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON INTO THE OVERNIGHT PERIOD.
In the hours before
Special weather statement, Jul 1, 6:58 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
658 PM CDT FRI JUL 1 2016
KSZ086-087-020045-
SEWARD KS-MEADE KS-
658 PM CDT FRI JUL 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEWARD AND
SOUTHWESTERN MEADE COUNTIES UNTIL 745 PM CDT...
AT 658 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES EAST OF HAYNE...MOVING NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KISMET...MEADE STATE PARK...HAYNE AND PLAINS.
LAT...LON 3708 10082 3734 10058 3715 10029 3700 10069
3700 10072
TIME...MOT...LOC 2358Z 229DEG 16KT 3708 10072
FINCHSpecial weather statement, Jul 1, 7:04 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 704 PM CDT FRI JUL 1 2016 KSZ061-074-075-084-020045- GRANT KS-HAMILTON KS-MORTON KS-STANTON KS- 704 PM CDT FRI JUL 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MORTON...SOUTH CENTRAL HAMILTON...CENTRAL STANTON AND NORTHWESTERN GRANT COUNTIES UNTIL 745 PM CDT/645 PM MDT/... AT 704 PM CDT/604 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES SOUTH OF MANTER...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JOHNSON CITY AND MANTER. LAT...LON 3736 10180 3746 10196 3780 10190 3772 10148 TIME...MOT...LOC 0004Z 204DEG 25KT 3748 10188 FINCH
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:11 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny, Stanton | 27 min |
| Jul 1, 9:18 PM CDT | Special Weather Statement | DDC | Hamilton | 57 min |
| Jul 1, 9:19 PM CDT | Flash Flood Watch | DDC | Finney, Grant, Hamilton, Kearny, Lane, Scott and 1 more | 10 hr |
| Jul 1, 9:43 PM CDT | Special Weather Statement | DDC | Ness | 62 min |
| Jul 1, 9:57 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Morton, Stanton | 48 min |
| Jul 1, 10:18 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Morton, Stanton | 57 min |
| Jul 1, 10:23 PM CDT | Special Weather Statement | DDC | Scott | 52 min |
| Jul 1, 10:38 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stanton | 28 min |
| Jul 1, 10:43 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Stanton | 47 min |
| Jul 1, 10:58 PM CDT | Special Weather Statement | DDC | Lane | 47 min |
| Jul 1, 11:02 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Kearny | 33 min |
| Jul 1, 11:16 PM CDT | Special Weather Statement | DDC | Morton | 44 min |
| Jul 1, 11:22 PM CDT | Special Weather Statement | DDC | Finney | 38 min |
| Jul 1, 11:47 PM CDT | Special Weather Statement | DDC | Lane, Ness | 43 min |
| Jul 1, 11:52 PM CDT | Special Weather Statement | DDC | Stevens | 38 min |
| Jul 1, 11:58 PM CDT | Special Weather Statement | DDC | Finney | 47 min |
| Jul 2, 12:20 AM CDT | Severe Thunderstorm Warning | DDC | Edwards, Hodgeman, Pawnee, Rush | 55 min |
| Jul 2, 12:26 AM CDT | Special Weather Statement | DDC | Grant | 49 min |
| Jul 2, 12:31 AM CDT | Special Weather Statement | DDC | Ford, Gray | 44 min |
| Jul 2, 12:58 AM CDT | Areal Flood Warning | DDC | Grant, Morton, Stanton | 6 hr |
| Jul 2, 1:12 AM CDT | Flash Flood Warning | DDC | Edwards, Pawnee | 3 hr |
| Jul 2, 1:23 AM CDT | Special Weather Statement | DDC | Grant | 37 min |
| Jul 2, 1:39 AM CDT | Areal Flood Warning | DDC | Hodgeman, Ness | 3 hr |
| Jul 2, 2:15 AM CDT | Areal Flood Advisory | DDC | Ford | 3 hr |
| Jul 2, 4:07 AM CDT | Areal Flood Warning | DDC | Hodgeman, Ness | 6 hr |
| Jul 2, 4:19 AM CDT | Areal Flood Warning | DDC | Edwards, Pawnee | 9 hr |
| Jul 2, 7:42 AM CDT | River Flood Warning | DDC | Meade | 20 hr |
| Jul 2, 9:15 AM CDT | River Flood Warning | DDC | Hodgeman, Pawnee | 3 days |
| Jul 2, 10:48 AM CDT | Areal Flood Warning | DDC | Edwards, Hodgeman, Ness, Pawnee | 24 hr |
| Jul 2, 11:35 AM CDT | Flash Flood Watch | DDC | Edwards, Ford, Gray, Haskell, Hodgeman, Kiowa and 6 more | 11 hr |
| Jul 2, 3:13 PM CDT | Special Weather Statement | DDC | Meade, Morton, Seward, Stevens | 2 hr |
| Jul 2, 3:40 PM CDT | Special Weather Statement | DDC | Meade | 50 min |
| Jul 2, 3:55 PM CDT | Special Weather Statement | DDC | Stevens | 50 min |
| Jul 2, 4:01 PM CDT | Special Weather Statement | DDC | Ford | 44 min |
| Jul 2, 4:12 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 28 min |
| Jul 2, 4:18 PM CDT | Special Weather Statement | DDC | Ness | 42 min |
| Jul 2, 4:39 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Hodgeman, Ness | 66 min |
| Jul 2, 4:40 PM CDT | Special Weather Statement | DDC | Hodgeman | 50 min |
| Jul 2, 4:49 PM CDT | Special Weather Statement | DDC | Meade, Seward | 41 min |
| Jul 2, 5:03 PM CDT | Tornado Warning | DDC | Hodgeman, Ness | 24 min |
| Jul 2, 5:04 PM CDT | Special Weather Statement | DDC | Rush | 41 min |
| Jul 2, 5:11 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 64 min |
| Jul 2, 5:13 PM CDT | Tornado Warning | DDC | Rush | 32 min |
| Jul 2, 5:17 PM CDT | Special Weather Statement | DDC | Hamilton | 43 min |
| Jul 2, 5:24 PM CDT | Flash Flood Warning | DDC | Hodgeman, Ness | 3 hr |
| Jul 2, 5:32 PM CDT | Special Weather Statement | DDC | Ness | 43 min |
| Jul 2, 5:41 PM CDT | Special Weather Statement | DDC | Hamilton | 49 min |
| Jul 2, 5:46 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny | 44 min |
| Jul 2, 5:48 PM CDT | Special Weather Statement | DDC | Ford, Gray | 42 min |
| Jul 2, 5:53 PM CDT | Severe Thunderstorm Warning | DDC | Meade | 37 min |
| Jul 2, 6:01 PM CDT | Tornado Warning | DDC | Rush | 12 min |
| Jul 2, 6:18 PM CDT | Special Weather Statement | DDC | Ellis, Rush | 42 min |
| Jul 2, 6:21 PM CDT | Special Weather Statement | DDC | Hodgeman | 39 min |
| Jul 2, 6:24 PM CDT | Special Weather Statement | DDC | Seward, Stevens | 51 min |
| Jul 2, 6:28 PM CDT | Flash Flood Warning | DDC | Gray, Meade | 6 hr |
| Jul 2, 6:34 PM CDT | Special Weather Statement | DDC | Clark | 41 min |
| Jul 2, 6:37 PM CDT | Special Weather Statement | DDC | Kearny | 38 min |
| Jul 2, 6:43 PM CDT | Special Weather Statement | DDC | Gray | 47 min |
| Jul 2, 6:44 PM CDT | Flash Flood Warning | DDC | Ellis, Ness, Rush, Trego | 3 hr |
| Jul 2, 6:59 PM CDT | Special Weather Statement | DDC | Clark | 46 min |
Nearby
Special Weather Statements in Kansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.